Alert archive / North Carolina / Tornado Warnings in 2011
Tornado Warning 85, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Nov 16, 2011, 11:11 PM EST for Gates County, Hertford County, Northampton County, North Carolina; Southampton County, City of Suffolk, Virginia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2011, 11:11 PM EST (04:11 UTC)
- Expired
- Nov 16, 2011, 11:45 PM EST
- In force
- 34 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Gates County, NC, Hertford County, NC, Northampton County, NC, City of Suffolk, VA, Southampton County, VA
The radar
The Norfolk radar (KAKQ), 45 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 11:15 PM EST | TORNADO | 2 Sw Statesville, NC | NWS STORM SURVEY OF AN EF-0 TORNADO WHICH TRACKED 1.6 MILES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
843 WFUS51 KAKQ 170411 TORAKQ NCC073-091-131-VAC175-800-170445- /O.NEW.KAKQ.TO.W.0085.111117T0411Z-111117T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1111 PM EST WED NOV 16 2011 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN GATES COUNTY IN NORTHEAST NORTH CAROLINA... NORTHWESTERN HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA... NORTHEASTERN NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA... SOUTH CENTRAL SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA... SOUTHWESTERN CITY OF SUFFOLK IN SOUTHEAST VIRGINIA... * UNTIL 1145 PM EST * AT 1109 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR SEVERN...AND MOVING EAST AT 45 MPH. * THIS DANGEROUS STORM WILL BE NEAR... COMO AROUND 1120 PM EST. GATES AROUND 1135 PM EST. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE SUNBEAM... RIVERDALE...RIDDICKSVILLE...WYANOKE...TOPSY...DORT...CLEOPUS... REYNOLDSON...SOMERTON AND DRUM HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3668 7676 3650 7671 3649 7716 3658 7718 TIME...MOT...LOC 0411Z 261DEG 40KT 3654 7711 $$ ALBRIGHT
1 follow-up statement
016
WWUS51 KAKQ 170433
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1133 PM EST WED NOV 16 2011
NCC073-091-131-VAC175-170443-
/O.CAN.KAKQ.TO.W.0085.000000T0000Z-111117T0445Z/
HERTFORD NC-GATES NC-NORTHAMPTON NC-SOUTHAMPTON VA-
1133 PM EST WED NOV 16 2011
...THE TORNADO WARNING FOR SOUTH CENTRAL SOUTHAMPTON...NORTHEASTERN
NORTHAMPTON...NORTHWESTERN GATES AND NORTHWESTERN HERTFORD COUNTIES
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3662 7690 3663 7689 3664 7690 3668 7676
3655 7673 3655 7689
TIME...MOT...LOC 0433Z 257DEG 41KT 3660 7680
$$
VAC800-170445-
/O.CON.KAKQ.TO.W.0085.000000T0000Z-111117T0445Z/
CITY OF SUFFOLK VA-
1133 PM EST WED NOV 16 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CITY OF
SUFFOLK COUNTY UNTIL 1145 PM EST...
AT 1128 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES SOUTH OF LEES
MILL...OR 7 MILES SOUTHEAST OF FRANKLIN...MOVING EAST AT 45 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN
CITY OF SUFFOLK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3662 7690 3663 7689 3664 7690 3668 7676
3655 7673 3655 7689
TIME...MOT...LOC 0433Z 257DEG 41KT 3660 7680
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Nov 16, 10:34 PM EST, 37 minutes earlier.
Area forecast discussion, Nov 16, 10:34 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1034 PM EST WED NOV 16 2011
.SYNOPSIS...
A COLD FRONT PUSHES SOUTH OF THE AREA AFTER MIDNIGHT. HIGH
PRESSURE BEGINS TO BUILD IN FROM THE WEST LATE THURSDAY INTO
FRIDAY...AND SETTLES ACROSS THE AREA INTO THE WEEKEND. ANOTHER
COLD FRONT APPROACHES SUNDAY NIGHT INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CDFNT CURRENTLY COLLAPSING S AND E INTO XTRM SE VA...AND WL REACH
NE NC IN THE NEXT SVRL HRS. SCT CNVTN INVOF FNT CONTS ACRS SRN/ERN
VA...WATCHING CELL(S) MVG ENE FM NCNTRL NC. BEST SHR/INSTABILITY
ACRS XTRM SE VA/NE NC B4 FNTL PASSAGE. ACCOMPANYING FNTL
PASSAGE...AND ANY CNVTN WL BE GSTY WNDS TO 35 TO 45 MPH AND
SHIFTING TO NNW. MOD/HVY RA WL BE LMTD TO ALG/S OF FNTL BNDRY...HV
CONTD W/ CHC/LIKELY POPS FOR MUCH OF CNTRL/NRN SXNS THRUT MUCH OF
THE NGT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
BOTH THE NAM AND THE GFS CONTINUE TO SHOW THE MID/UPPER LEVEL
TROUGH NOT CROSSING THE REGION UNTIL AFTER 18Z. COMBINED WITH A
NNE FLOW IN THE LOW LEVELS AND THE RRQ OF THE UPPER JET...RAIN
WILL BE SLOW TO TAPER OFF AND HAVE BUMPED POPS TO CATEGORICAL FOR
ALL ZONES THROUGH THE MORNING/EARLY AFTN HRS. SHARPLY COLDER
AIRMASS WILL BE IN PLACE AS WELL...MAKING FOR A RAW AND CHILLY DAY
WITH TEMPERATURES GENLY DROPPING INTO THE 40S BY MID-LATE MORNING (AFTER
EARLY AM HIGHS IN THE 50S TO NEAR 60 SE AND AROUND 50 FARTHER NW).
DECREASING CLOUDS FROM W TO E LATE IN THE AFTN (SO THAT COASTAL
ZONES MAY STAY CLOUDY ALL DAY). DIMINISHING WINDS AND CLEARING
SKIES WILL ALLOW FOR MINS INTO THE UPPER 20S WEST OF I-95 THU
NIGHT...30-35 FARTHER EAST.
FRI/SAT...STRONG HIGH PRESSURE BUILDS OVER THE MID ATLANTIC FRI
LEADING TO DRY WX AND SUNNY SKIES. THE SFC HIGH IS QUITE
STRONG...AROUND 1035 MB...AND MODEL LOW LEVEL THICKNESSES SUPPORT
HIGH TEMPS ONLY IN THE MID-UPPER 40S FOR MOST OF THE CWA...AROUND
50 FAR SW. VERY COLD ONCE AGAIN FRI NIGHT...LOWS MAINLY IN THE
UPPER 20S TO LOWER 30S...WITH EVEN COASTAL LOCATIONS POSSIBLE NEAR
FREEZING. WARMER SAT AFTER A COLD START AS SFC HIGH GRADUALLY
SLIDES OFF THE COAST ALLOWING FRO MODEST RETURN SW FLOW. MOSTLY
SUNNY W/ HIGHS MAINLY IN THE MID-UPPER 50S (STILL SLIGHTLY BELOW
AVG).
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
SW FLOW ARND HIGH PRES OFF THE SERN COAST SUN RESULTS IN A DRY AND
MILD DAY ALONG WITH SOME INCRG AFTRN CLDNS. HIGHS IN THE M-U60S.
MODELS BRING A FRONTAL BOUNDARY INTO THE MID ATLANTIC STATES MON
NITE THEN STALL IT AS A WEAK AREA OF LOW PRES MOVES E ALONG IT TUE.
THIS RESULTS IN A RTHR CLOUDY PERIOD ALONG WITH PERIODIC CHC OF
SHWRS. HIGHEST POPS AND COOLER TMPS XPCTD ACROSS THE NRN CNTYS WITH
LWR POPS AND WRMR TMPS ACROSS THE S. HIGHS MON 60-70. LOWS SUN/MON
NITE IN THE U40S-L50S. A BIT COOLER ON TUE AS BNDRY SAGS A BIT FRTHR
S. HIGHS U50S-M60S.
BOTH GFS/ECMWF NOW INDCTG YET ANTHR WAVE OF ENERGY DVLPS ACROSS THE
NATIONS MID SECTION THEN DRIFTS SLOWLY ESE ACROSS THE MID ATLNTC AND
SERN STATES WED INTO TURKEY DAY. UPSHOT HERE IS A CONTINUATON OF
UNSETTLED WET WEATHER WED AND WED NITE. HIGHS IN THE 50S. LOWS IN
THE 40S.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
A FAST MOVING COLD FRONT WILL MOVE ACROSS THE FA TONIGHT. TAF SITES
WILL EXPERIENCE PERIODS OF HEAVY RAIN...WINDS SHIFTING TO THE N
AND GUSTING TO AROUND 30 KT AND CEILINGS LOWERING TO 1-2K FT. KRIC
AND KSBY WILL BE IMPACTED FIRST. AS THE FRONT MOVES
E...KPHF...KORF AND KECG WILL EXPERIENCE THE DETERIORATING
CONDITIONS. CLOUDS AND SHOWERS WILL LINGER THROUGH THE AFTERNOON
THU AS THE UPPER LEVEL TROUGH SWINGS THROUGH THE AREA.
CLEARING WILL TAKE PLACE LATE THU WITH HIGH PRESSURE BUILDING OVER
THE FA FRI THROUGH SAT.
&&
.MARINE...
CHALLENGING WIND FORECAST NEXT 12-24 HRS. LTST GUID SUGGESTS A
RATHER POTENT NRLY SURGE BEHIND INITIAL COLD FRONT THIS EVENING.
PER COORD WITH LWX/PHL...WILL KEEP CRNT SCA HEADLINE IN PLACE
ALTHOUGH LTST GUID SUGGESTS A FEW GUSTS UP TO 35 KTS PSBL ACROSS
THE CHES BAY AND NRN COASTAL WTRS BTWN 02Z-06Z. WNDS DMNSH A BIT
LATER TONIGHT BEFORE A SECOND NRLY SURGE NOTED AS UPR LVL SYSTM
DEEPENS ARND 12Z THU. WILL KEEP GUSTS CAPPED AT 30 KTS FOR THIS
SURGE AS WELL.
FAIRLY DECEND CAA PROGGED OVR THE WATERS THRU THURS NIGHT TO KEEP
SCA HEADLINES IN PLACE. FOLLOWED WNA FOR SEAS (5-7 FT) AS SWAN
APPEARS TO HIGH. CONDITIONS RAPIDLY IMPROVE FRI / SAT AS HIGH PRS
BUILDS INTO THE AREA. RETURN SW FLOW SETS UP LATE IN THE WEEKEND.
&&
.CLIMATE...
RECORD HIGH TEMPS FOR NOV 16TH (WED):
RIC...85 IN 1955
ORF...83 IN 1955
SBY...78 IN 1928
ECG...85 IN 1993
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ630>634-650-
652-654-656-658.
&&
SYNOPSIS...ALB/LKB
NEAR TERM...ALB/LKB
SHORT TERM...LKB
LONG TERM...MPR
AVIATION...DAP
MARINE...MPR
CLIMATE...Hazardous weather outlook, Nov 16, 6:41 AM EST, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 641 AM EST WED NOV 16 2011 MDZ021>025-VAZ048-049-061>064-069-071>078-083-085-099-100-171145- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-POWHATAN- HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-NEW KENT-MIDDLESEX-ACCOMACK-NORTHAMPTON VA- 641 AM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT MOVING THROUGH THE REGION LATE THIS AFTERNOON AND EVENING WILL ENCOUNTER A MOIST AIR MASS ACROSS PORTIONS OF SOUTHEAST VIRGINIA AND THE LOWER EASTERN SHORE. SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE FRONT AS IT MOVES THROUGH THE REGION WITH THE POTENTIAL FOR HEAVY RAIN...WITH STORM TOTAL AMOUNTS OVER AN INCH EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-171145- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 641 AM EST WED NOV 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ060-065>068-070-079>082-084-086>098-171145- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-CHESTERFIELD-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-GLOUCESTER-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 641 AM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT MOVING THROUGH THE REGION LATE THIS AFTERNOON AND EVENING WILL ENCOUNTER A MOIST AND UNSTABLE AIR MASS ACROSS PORTIONS OF SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THE FRONT AS IT MOVES THROUGH THE REGION WITH THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS. THE MAIN THREAT FROM THESE STORMS WOULD BE LOCALLY DAMAGING WIND GUSTS. HEAVY RAIN IS ALSO EXPECTED...WITH STORM TOTAL AMOUNTS OVER AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Nov 16, 6:59 PM EST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
659 PM EST WED NOV 16 2011
VAZ063-064-072>077-170030-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM
VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
659 PM EST WED NOV 16 2011
...THUNDERSTORMS MOVING SOUTH ALONG A STRONG COLD FRONT...
AT 657 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A NEWLY DEVELOPED LINE OF THUNDERSTORMS FROM HAGUE TO AYLETT...
MOVING NORTHEAST AT 50 MPH. THE THUNDERSTORMS WILL BE NEAR...
CHAMPLAIN AROUND 705 PM EST...
NEWLAND AROUND 710 PM EST...
EXPECT WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY DOWNPOURS IN THE
PATH OF THESE STORMS.
LAT...LON 3816 7662 3815 7660 3811 7659 3809 7654
3805 7651 3788 7651 3766 7720 3782 7735
3818 7678
44Special weather statement, Nov 16, 7:01 PM EST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
701 PM EST WED NOV 16 2011
VAZ060>063-065>069-170100-
AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-HANOVER VA-LUNENBURG VA-
MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-
701 PM EST WED NOV 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...
NORTHWESTERN LUNENBURG...NORTHWESTERN MECKLENBURG...NORTHWESTERN
NOTTOWAY...POWHATAN...PRINCE EDWARD...SOUTHERN GOOCHLAND...WEST
CENTRAL HANOVER AND WESTERN AMELIA COUNTIES...
AT 700 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BUCKINGHAM TO 35 MILES WEST OF VIRGILINA...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL BE NEAR PROSPECT
AROUND 715 PM...TRENTON MILLS AROUND 730 PM...WEST VIEW AROUND 745
PM AND PRINCE EDWARD LAKE AROUND 800 PM.
LAT...LON 3668 7871 3670 7865 3688 7850 3708 7846
3709 7850 3713 7853 3714 7859 3720 7870
3726 7869 3734 7861 3738 7861 3740 7858
3734 7851 3735 7846 3761 7827 3768 7825
3775 7759 3664 7863 3663 7872
FORECASTER: ALBRIGHTSpecial weather statement, Nov 16, 7:53 PM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EST WED NOV 16 2011
VAZ060-061-063-065>071-079>081-083-087-088-170200-
AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-LUNENBURG VA-MECKLENBURG VA-
NEW KENT VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-
SUSSEX VA-
753 PM EST WED NOV 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT AMELIA...
CHESTERFIELD...CITY OF COLONIAL HEIGHTS...CITY OF PETERSBURG...CITY
OF RICHMOND...CITY OF HOPEWELL...DINWIDDIE...EASTERN PRINCE
EDWARD...LUNENBURG...NORTH CENTRAL GREENSVILLE...NORTHERN
BRUNSWICK...NORTHERN MECKLENBURG...NORTHWESTERN NEW
KENT...NORTHWESTERN PRINCE GEORGE...NOTTOWAY...SOUTHEASTERN
HANOVER...SOUTHERN HENRICO...SOUTHERN POWHATAN...SOUTHWESTERN
CUMBERLAND...WEST CENTRAL SUSSEX COUNTIES...
AT 750 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ANGOLA TO REDOAK...MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL BE NEAR TOBACCOVILLE
AROUND 800 PM...FLAT ROCK AROUND 810 PM...FOUNDERS BRIDGE AROUND 820
PM...WOODLAKE SUBDIVISION AROUND 830 PM...FIVE FORKS AROUND 840 PM
AND CHERRY HILL AROUND 850 PM.
LAT...LON 3669 7869 3670 7865 3689 7850 3705 7846
3709 7848 3748 7829 3762 7714 3678 7756
3661 7871
FORECASTER: ALBRIGHTLocal storm report, Nov 16, 9:17 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
917 PM EST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG DENARO 37.24N 77.98W
11/16/2011 AMELIA VA LAW ENFORCEMENT
TREE DOWN NEAR THE INTERSECTION OF RT 614 AND RT 615
&&
EVENT NUMBER AKQ1100242
DAPSpecial weather statement, Nov 16, 9:20 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
920 PM EST WED NOV 16 2011
VAZ072-073-078-082>086-088>091-093-094-170315-
CHARLES CITY VA-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-
KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-
MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-SUSSEX VA-
YORK VA-
920 PM EST WED NOV 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITY OF WILLIAMSBURG...
EAST CENTRAL PRINCE GEORGE...GLOUCESTER...JAMES CITY...MATHEWS...
NORTH CENTRAL CITY OF POQUOSON...NORTH CENTRAL ISLE OF WIGHT...NORTH
CENTRAL SUSSEX...NORTHERN SURRY...NORTHWESTERN CITY OF NEWPORT
NEWS...SOUTHEASTERN CHARLES CITY...SOUTHEASTERN KING AND QUEEN...
SOUTHEASTERN KING WILLIAM...SOUTHEASTERN LANCASTER...SOUTHEASTERN
MIDDLESEX...SOUTHEASTERN NEW KENT AND YORK COUNTIES...
AT 918 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEW
KENT TO NEW HOPE TO DISPUTANTA...MOVING EAST AT 50 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL BE NEAR ELTHAM
AROUND 930 PM...GLENNS AROUND 940 PM...HEALYS AROUND 950
PM...WINDMILL POINT AROUND 1000 PM AND SEAFORD AROUND 1010 PM.
LAT...LON 3730 7627 3736 7635 3736 7641 3728 7634
3726 7638 3717 7638 3718 7634 3717 7634
3704 7720 3719 7706 3725 7698 3727 7699
3736 7692 3752 7691 3764 7629 3761 7627
3761 7632 3758 7633 3756 7629 3737 7624
FORECASTER: ALBRIGHTSpecial weather statement, Nov 16, 10:03 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1003 PM EST WED NOV 16 2011
VAZ086-091-094-099-100-170345-
ACCOMACK VA-MATHEWS VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON VA-YORK VA-
1003 PM EST WED NOV 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CITY OF
NEWPORT NEWS...EAST CENTRAL CITY OF POQUOSON...NORTHAMPTON...
NORTHEASTERN CITY OF HAMPTON...SOUTHEASTERN MATHEWS AND SOUTHWESTERN
ACCOMACK COUNTIES...
AT 1000 PM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WINDMILL POINT TO PLUM TREE ISLAND REFUGE...MOVING EAST AT 65 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE STORMS WILL BE NEAR WARDTOWN
AROUND 1020 PM AND WILLIS WHARF AROUND 1030 PM.
LAT...LON 3760 7560 3757 7558 3728 7578 3717 7581
3713 7598 3720 7603 3710 7631 3714 7630
3721 7602 3734 7603 3738 7623 3735 7626
3730 7628 3748 7626 3738 7623 3734 7602
3757 7595 3774 7583 3780 7552
FORECASTER: ALBRIGHTThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 10:32 PM EST | Severe Thunderstorm Warning | AKQ | Northampton | 43 min |
| Nov 16, 10:38 PM EST | Tornado Warning | AKQ | Northampton | 37 min |
| Nov 17, 6:14 AM EST | Freeze Watch | AKQ | Currituck | 8 hr |
| Nov 16, 7:01 PM EST | Special Weather Statement | AKQ | Cumberland, Powhatan, Prince Edward | 59 min |
| Nov 16, 7:49 PM EST | Areal Flood Advisory | AKQ | Amelia, Charles City, Chesterfield, Goochland, Hanover, Henrico and 4 more | 101 min |
| Nov 16, 7:53 PM EST | Special Weather Statement | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Henrico, Lunenburg and 5 more | 67 min |
| Nov 16, 8:13 PM EST | Severe Thunderstorm Warning | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Lunenburg, Nottoway | 47 min |
| Nov 16, 8:45 PM EST | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, New Kent, Prince George and 4 more | 45 min |
| Nov 16, 9:20 PM EST | Special Weather Statement | AKQ | Gloucester, James City, Mathews, Surry, York, City of Williamsburg | 55 min |
| Nov 16, 9:25 PM EST | Special Marine Warning | AKQ | 65 min | |
| Nov 17, 1:11 PM EST | Gale Warning | AKQ | 5 hr |
Nearby
Tornado Warnings in North Carolina, 2011Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.